MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) EZ STEER NAV DS; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER, INC. (JUAREZ) EZ STEER NAV DS; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number D-1260-04-S
Health Effect - Clinical Codes Bradycardia (1751); Low Blood Pressure/ Hypotension (1914); Complete Heart Block (2627); No Code Available (3191); Pericardial Effusion (3271)
Date of Event 06/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: carto 3 system, model # m-4800-01, s/n: (b)(4).(b)(4).
 
Event or Problem Description
It was reported that a female patient, in her (b)(6), underwent an ablation procedure for atrial flutter with an ez steer navigational ds catheter and suffered heart block av third degree requiring surgical intervention (cardiac catheterization with right coronary artery stent).During ablation, after the first drag lesion was performed, the atrial flutter broke and sinus rhythm was restored.After the second drag lesion was performed, the patient became bradycardic and hypotensive.Echocardiogram confirmed that there was no pericardial effusion.At this point, the patient was in complete heart block and the physician began pacing with the catheter.Patient was sent to the cath lab for cardiac catheterization and a right coronary artery stent.At the time of complaint report, the patient had a temporary pacemaker and a wire.It was noted that the event was temporarily life-threatening.There is no confirmation regarding extended hospitalization, although it is believed that the patient was kept in the hospital after stent placement.Patient was reported to be in stable condition.Physician did not provide a causality opinion.It was noted that the physician would have likely assessed this event as procedure-related.There were no reports of malfunction of any bwi equipment or products.
 
Additional Manufacturer Narrative
(b)(4).It was reported that a female patient, in her late 50s or early 60s, underwent an ablation procedure for atrial flutter with an ez steer navigational ds catheter and suffered heart block av third degree requiring surgical intervention.The returned device was visually inspected and found in normal condition.Per the event, the catheter was tested for electrical performance, temperature response and stockert compatibility, and it was found within specifications.A deflection test was performed and the catheter passed.The catheter was also evaluated for functionality on the carto 3 system.The catheter was recognized by the carto 3 system, no error messages were displayed and the catheter was properly visualized.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the heart block remains unknown.

Brand Name
EZ STEER NAV DS
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key5818304
Report Number9673241-2016-00451
Device Sequence Number18992473
Product Code OAD
UDI-Device Identifier10846835003048
UDI-Public(01)10846835003048(11)160415(17)190331(10)17452326M
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P010068/S6
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberD-1260-04-S
Device Catalogue NumberBN7TCFJ8L
Device Lot Number17452326M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2016
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/24/2016
Supplement Report FDA Received Date08/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;